Volume 14, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Asymptotic geometry in products of Hadamard spaces with rank one isometries

Gabriele Link

Geometry & Topology 14 (2010) 1063–1094

In this article we study asymptotic properties of certain discrete groups Γ acting by isometries on a product X = X1 × X2 of locally compact Hadamard spaces which admit a geodesic without flat half-plane. The motivation comes from the fact that Kac–Moody groups over finite fields, which can be seen as generalizations of arithmetic groups over function fields, belong to the considered class of groups. Hence one may ask whether classical properties of discrete subgroups of higher rank Lie groups as in Benoist [Geom. Funct. Anal. 7 (1997) 1-47] and Quint [Comment. Math. Helv. 77 (2002) 563-608] hold in this context.

In the first part of the paper we describe the structure of the geometric limit set of Γ and prove statements analogous to the results of Benoist. The second part is concerned with the exponential growth rate δθ(Γ) of orbit points in X with a prescribed “slope” θ (0,π2), which appropriately generalizes the critical exponent in higher rank. In analogy to Quint’s result we show that the homogeneous extension ΨΓ to 02 of δθ(Γ) as a function of θ is upper semicontinuous and concave.

discrete group, $\mathrm{CAT}(0)$–spaces, limit set, critical exponent, Kac–Moody groups
Mathematical Subject Classification 2000
Primary: 20F69, 51F99
Secondary: 53C23, 20G15, 22D40, 51E24
Received: 26 June 2009
Revised: 1 March 2010
Accepted: 21 February 2010
Published: 7 April 2010
Proposed: Benson Farb
Seconded: Martin Bridson, Walter Neumann
Gabriele Link
Karlsruhe Institute of Technology (KIT)
Kaiserstr 12
76131 Karlsruhe